×

zbMATH — the first resource for mathematics

Subspaces of moduli spaces of rank one local systems. (English) Zbl 0798.14005
Let \(X\) be a smooth projective variety. The author considers the moduli space \(M(X)\) of rank one local systems on \(X\). It is a group under tensor product. \(M(X)\) has three different structures of complex algebraic group: Betti, de Rham and Dolbeault: \(M_ B\), \(M_{DR}\), and \(M_{DOL}\). In particular \(M_ B = \operatorname{Hom} (\pi_ 1(X), \mathbb{C}^*)\). \(M_{DR}\) is the moduli space of pairs \((L,\nabla)\), where \(L\) is a line bundle on \(X\) and \(\nabla\) is an integrable algebraic connection on \(L\). \(M_{DOL} (X)\) is the moduli space of rank one Higgs bundles with first Chern class vanishing in the cohomology with rational coefficients. A rank one Higgs bundle is \((E, \varphi)\) where \(E\) is a line bundle and \(\varphi \in H^ 0 (X, \Omega^ 1_ X)\). A subgroup which is algebraic for all three structures is called a triple torus. Main theorem:
Suppose that \(S \subset M\) is a closed irreducible real analytic subset. Suppose that one of the following sets of hypotheses holds:
(a) \(S_ B\) is complex analytic and \(S_{DOL}\) is preserved by \(\mathbb{C}^*\) action.
(b) \(S_ B\) is complex analytic and \(S_{DOL}\) is complex algebraic.
(c) \(S_ B\) and \(S_{DR}\) are complex algebraic.
Then \(S\) is a translate of a triple tori by torsion points. Here \(S_ B\), \(S_{DR}\) and \(S_{DOL}\) denote the corresponding subsets of \(M_ B\), \(M_{DR}\), and \(M_{DOL}\).
The proof rests on a result from transcendental number theory. Thus any closed subspace \(S\) of \(M(X)\) which is defined in a natural way, for example, by looking at cohomologies and related constructions, is a finite union of translates of triple tori by torsion points.

MSC:
14D20 Algebraic moduli problems, moduli of vector bundles
14L05 Formal groups, \(p\)-divisible groups
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] D. ARAPURA , Higgs Line Bundles, Green-Lazarsfeld Sets and Maps of Kähler Manifolds to Curves (Bulletin of the A.M.S., Vol. 26, 1992 , p. 310-314). arXiv | MR 92m:14010 | Zbl 0759.14016 · Zbl 0759.14016
[2] A. BEAUVILLE , Annulation du H1 et systèmes paracanoniques sur les surfaces (Crelle Journ., Vol. 388, 1988 , p. 149-157). MR 89i:14032 | Zbl 0639.14017 · Zbl 0639.14017
[3] A. BEAUVILLE , Annulation du H1 pour les fibrés en droites plats (Preprint for the conference, Complex Algebraic Varieties, Bayreuth, 1990 ).
[4] E. BRIESKORN , die Monodromie der isolierten Singularitäten von Hyperflächen (Manuscripta Mathematica, Vol. 2, 1970 , p. 103-161). MR 42 #2509 | Zbl 0186.26101 · Zbl 0186.26101
[5] F. CATANESE , Moduli and Classification of Irregular Kaehler Manifolds (and Algebraic varieties) with Albanese General Type Fibrations (Inv. Math., Vol. 104, 1991 , p. 263-289). MR 92f:32049 | Zbl 0743.32025 · Zbl 0743.32025
[6] K. CORLETTE , Flat G-Bundles with Canonical Metrics (J. Diff. Geom., Vol. 28, 1988 , p. 361-382). MR 89k:58066 | Zbl 0676.58007 · Zbl 0676.58007
[7] P. DELIGNE , Équations différentielles à points singuliers réguliers (Lect. Notes in Math., Vol. 163, Springer-Verlag, 1970 ). MR 54 #5232 | Zbl 0244.14004 · Zbl 0244.14004
[8] P. DELIGNE , Letter (Nov. 20, 1991 ).
[9] P. DELIGNE , J. S. MILNE , A. OGUS and K. SHIH , Hodge Cycles, Motives and Shimura Varieties (Lect. Notes in Math., Vol. 900, Springer-Verlag, 1982 ). MR 84m:14046 | Zbl 0465.00010 · Zbl 0465.00010
[10] P. DOLBEAULT , Formes différentielles et cohomologie sur une variété analytique complexe (I. Ann. of Math., Vol. 64, 1956 , p. 83-130). MR 18,670e | Zbl 0072.40603 · Zbl 0072.40603
[11] S. K. DONALDSON , Twisted harmonic maps and self-duality equations (Proc. London Math. Soc., Vol. 55, 1987 , p. 127-131). MR 88g:58040 | Zbl 0634.53046 · Zbl 0634.53046
[12] A. FUJIKI , Hyperkähler Structure on the Moduli Space of Flat Bundles , Preprint, Kyoto University, 1990 .
[13] A. GRAY , A Note on Manifolds whose Holonomy Group is a Subgroup of Sp (n). Sp (1) (Michigan Math. J., Vol. 16, 1969 , p. 125-128). Article | MR 39 #6226 | Zbl 0177.50001 · Zbl 0177.50001
[14] M. GREEN and R. LAZARSFELD , Deformation Theory, Generic Vanishing Theorems and Some Conjectures of Enriques, Catanese and Beauville (Invent. Math., Vol. 90, 1987 , p. 389-407). MR 89b:32025 | Zbl 0659.14007 · Zbl 0659.14007
[15] M. GREEN and R. LAZARSFELD , Higher Obstructions to Deforming Cohomology Groups of Line Bundles , Preprint, 1990 . · Zbl 0735.14004
[16] A. GROTHENDIECK , Crystals and the De Rham Cohomology of Schemes . Dix exposés sur la cohomologie des schémas, North-Holland, Amsterdam, 1968 . MR 42 #4558 | Zbl 0215.37102 · Zbl 0215.37102
[17] N. J. HITCHIN , The Self-Duality Equations on a Riemann Surface (Proc. London Math. Soc., Vol. 55, No. 3, p. 59-126). MR 89a:32021 | Zbl 0634.53045 · Zbl 0634.53045
[18] S. LANG , Introduction to Transcendental Numbers , Addison-Wesley, Reading, Mass, 1966 . MR 35 #5397 | Zbl 0144.04101 · Zbl 0144.04101
[19] J. LE POTIER , Fibrés de Higgs et systèmes locaux , Séminaire Bourbaki, Vol. 737, 1991 . Numdam | MR 93e:14012 | Zbl 0762.14011 · Zbl 0762.14011
[20] C. SIMPSON , Asymptotic Behavior of Monodromy (Lect. Notes in Math., Vol. 1502, 1991 , Springer-Verlag Heidelberg). MR 93g:32032 | Zbl 0758.34046 · Zbl 0758.34046
[21] C. SIMPSON , Higgs bundles and local systems (Publ. Math. I.H.E.S., Vol. 75, 1992 , p. 5-95). Numdam | MR 94d:32027 | Zbl 0814.32003 · Zbl 0814.32003
[22] C. SIMPSON , Moduli of Representations of the Fundamental Group of a Smooth Projective Variety , Preprint, Princeton University, 1989 .
[23] C. SIMPSON , Some Families of Local Systems over Smooth Projective Varieties , Preprint, 1991 . · Zbl 0813.14014
[24] C. SIMPSON , Transcendental Aspects of the Riemann-Hilbert Correspondence (Illinois J. of Math., Vol. 34, 1990 , p. 368-391). Article | MR 91b:14009 | Zbl 0727.34007 · Zbl 0727.34007
[25] E. SPANIER , Algebraic Topology , McGraw-Hill, New York, 1966 . MR 35 #1007 | Zbl 0145.43303 · Zbl 0145.43303
[26] M. WALDSCHMIDT , Nombres transcendents et groupes algébriques (Astérisque, Vol. 69-70, 1979 , p. 1-218). MR 82k:10041 | Zbl 0428.10017 · Zbl 0428.10017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.